MAUDE Adverse Event Report: COVIDIEN VALLEYLAB FX8; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN VALLEYLAB FX8; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number VLFX8GEN
Medical Device Problem Codes Inaccurate Delivery (2339); Failure to Calibrate (2440); Connection Problem (2900)
Health Effect - Clinical Code Numbness (2415)
Date of Event 09/23/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the near end of the procedure during skin suturing, the operator used 25w power for coagulation.Large electric sparks appeared on the patient's skin when the pencil was activated, and the pencil leaked electricity causing numbness in the operator's palm.The rem indicator light on the unit remained green and the unit did not issue any alarms.
 
Additional Manufacturer Narrative
D10 concomitant products: e2516h, e2516h disp handswitching pencil x50 (lot#:unknown).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: g3 additional information received shows that there is no information to reasonably suggest that the device in this report may have caused or contributed to a death or serious injury or that the device in this report has malfunctioned.Therefore, this event does not meet the reporting requirements in 21 cfr 803.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
VALLEYLAB FX8
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN
6044 longbow court
boulder CO 80301 3299
Manufacturer (Section G)
COVIDIEN
6044 longbow court
boulder CO 80301 3299
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key23368363
Report Number1717344-2025-01378
Device Sequence Number9118504
Product Code GEI
UDI-Device Identifier10884521707306
UDI-Public(01)10884521707306(11)230503(20)01
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K172757
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 11/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberVLFX8GEN
Device Catalogue NumberVLFX8GEN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/24/2025
Supplement Date Received by Manufacturer11/03/2025
Initial Report FDA Received Date10/23/2025
Supplement Report FDA Received Date11/10/2025
Date Device Manufactured05/03/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11.
Patient SexUnknown